Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 8, 2014, 9:45 PM EDT for Essex County, New York; 7 counties in Vermont. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 9:45 PM EDT (01:45 UTC)
- Expired
- Jul 8, 2014, 10:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:48 PM EDT | TSTM WND DMG | Williston, VT | LARGE TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS51 KBTV 090145
SVRBTV
NYC031-VTC001-005-007-011-015-019-023-090245-
/O.NEW.KBTV.SV.W.0013.140709T0145Z-140709T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
945 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CALEDONIA COUNTY IN NORTHEAST VERMONT...
LAMOILLE COUNTY IN NORTHWEST VERMONT...
WESTERN ORLEANS COUNTY IN NORTHEAST VERMONT...
NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
EASTERN CHITTENDEN COUNTY IN NORTHWEST VERMONT...
NORTHERN ADDISON COUNTY IN CENTRAL VERMONT...
FRANKLIN COUNTY IN NORTHWEST VERMONT...
* UNTIL 1045 PM EDT.
* AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED
FROM EXIT 22 I89 TO ESSEX CENTER TO CHIMNEY POINT...AND WERE MOVING
NORTHEAST AT 35 MPH.
AT 940 PM...TRAINED SPOTTERS REPORTED MULTIPLE TREES AND
POWERLINES DOWNED IN SOUTH BURLINGTON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LAKE CARMI STATE PARK...MONKTON...RICHMOND...NEW HAVEN...UNDERHILL
STATE PARK...RICHFORD...JOHNSON...HANKSVILLE...WESTFIELD...STOWE...
WATERBURY...MORRISVILLE...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS LINE OF SEVERE
THUNDERSTORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE
BUILDINGS. TAKE COVER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4493 7217 4433 7253 4393 7343 4452 7308
4502 7304 4501 7216
TIME...MOT...LOC 0144Z 238DEG 32KT 4506 7293 4458 7296
4407 7333
$$
LOCONTO2 follow-up statements
941
WWUS51 KBTV 090228
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1028 PM EDT TUE JUL 8 2014
NYC031-090237-
/O.CAN.KBTV.SV.W.0013.000000T0000Z-140709T0245Z/
ESSEX NY-
1028 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN
NORTHERN NEW YORK IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR VERMONT.
LAT...LON 4493 7217 4433 7253 4428 7270 4429 7290
4430 7321 4452 7308 4502 7304 4501 7216
TIME...MOT...LOC 0227Z 238DEG 32KT 4526 7247 4478 7250
4432 7260
$$
VTC001-005-007-011-015-019-023-090245-
/O.CON.KBTV.SV.W.0013.000000T0000Z-140709T0245Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-CHITTENDEN VT-
ADDISON VT-FRANKLIN VT-
1028 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTH CENTRAL ADDISON AND NORTHWESTERN WASHINGTON COUNTIES IN
CENTRAL VERMONT...AND WESTERN ORLEANS AND WEST CENTRAL CALEDONIA
COUNTIES IN NORTHEAST VERMONT...AND FRANKLIN...EASTERN CHITTENDEN AND
LAMOILLE COUNTIES IN NORTHWEST VERMONT...
AT 1024 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS EXTENDED FROM MANSONVILLE TO
EDEN MILLS TO MIDDLESEX CENTER...AND WERE MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ELMORE...MORRISVILLE...SOUTH NEWPORT...WOLCOTT...NEWPORT
CENTER...EAST CRAFTSBURY...
THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS LINE OF SEVERE
THUNDERSTORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE
BUILDINGS. TAKE COVER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR VERMONT.
&&
LAT...LON 4493 7217 4433 7253 4428 7270 4429 7290
4430 7321 4452 7308 4502 7304 4501 7216
TIME...MOT...LOC 0227Z 238DEG 32KT 4526 7247 4478 7250
4432 7260
$$
LOCONTO902
WWUS51 KBTV 090243
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1043 PM EDT TUE JUL 8 2014
VTC001-005-007-011-015-019-023-090253-
/O.EXP.KBTV.SV.W.0013.000000T0000Z-140709T0245Z/
CALEDONIA VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-CHITTENDEN VT-
ADDISON VT-FRANKLIN VT-
1043 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADDISON AND
NORTHWESTERN WASHINGTON COUNTIES IN CENTRAL VERMONT...AND WESTERN
ORLEANS AND WEST CENTRAL CALEDONIA COUNTIES IN NORTHEAST VERMONT...
AND FRANKLIN...EASTERN CHITTENDEN AND LAMOILLE COUNTIES IN NORTHWEST
VERMONT WILL EXPIRE AT 1045 PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR VERMONT.
LAT...LON 4493 7217 4433 7253 4428 7270 4429 7290
4430 7321 4452 7308 4502 7304 4501 7216
TIME...MOT...LOC 0243Z 238DEG 32KT 4533 7229 4485 7233
4439 7243
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:46 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 8, 7:46 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 746 PM EDT TUE JUL 8 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH MIDNIGHT TONIGHT...BEFORE DISSIPATING. THE THREAT FOR LOCALIZED DAMAGING WINDS AND HEAVY DOWN POURS WILL BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW YORK. A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTH COUNTRY THROUGH FRIDAY. THIS WILL RESULT IN COOLER AND DRIER ACROSS OUR REGION...WITH NEAR NORMAL TEMPERATURES ANTICIPATED. AN ISOLATED SHOWERS WILL BE POSSIBLE ON WEDNESDAY...BEFORE SURFACE HIGH PRESSURE BUILDS DIRECTLY OVERHEAD BY THURSDAY AND CONTINUES INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 635 PM EDT TUESDAY...UPDATED ZNS TO MENTION SVR THUNDERSTORM WATCH #405 UNTIL 04 UTC FOR ALL OF OUR CWA. WATCHING A LINE OF SVR THUNDERSTORMS ACRS EASTERN LAKE ONTARIO...WHICH IS ABOUT TO ENTER SOUTHWEST SAINT LAWRENCE COUNTY ATTM. LAPS INSTABILITY SHOWS SFC BASED CAPE VALUES BTWN 800-1200 J/KG AND 0 TO 6 KM SHEAR INCREASING TO 45 TO 55 KNOTS. HAVE NOTED VAD OFF KTYX OF 70 KNOTS AT 85H/925MB...INDICATING THE MAGNITUDE OF THE DESCENDING REAR INFLOW JET. THIS DEVELOPING APEX OF THE BOW ECHO IS EXPECTED TO IMPACT SOUTHERN SAINT LAWRENCE COUNTY BY 715 PM AND INTO THE CENTRAL DACKS BY 800PM. WIDESPREAD DAMAGING WINDS ARE LIKELY WITH POWER OUTAGES AND TREES DOWN...ESPECIALLY NORTHERN NY. STILL SOME UNCERTAINTY HOW MUCH THE LINE HOLDS TOGETHER ACROSS THE CPV AND INTO CENTRAL/EASTERN VT...AS WE WILL BE DECREASING OUR LLVL INSTABILITY WITH THE LOSS OF SFC HEATING. WL MENTION DAMAGING WINDS THRU MOST OF VT...BUT THE HARDEST HIT AREAS WL BE NORTHERN NY INTO THE WESTERN CPV. REST OF FCST IN GOOD SHAPE WITH LIKELY TO CAT POPS EXPECTED THRU MIDNIGHT...BEFORE TAPERING OFF TO SCATTERED SHOWERS. TEMPS WL QUICKLY DROP BACK INTO THE 60S BEHIND THE SFC COLD FRNT. PREVIOUS FCST DISCUSSION BELOW... AN ACTIVE EVENING EXPECTED ACROSS THE NORTH COUNTRY WITH STRONG TO SEVERE STORMS LIKELY. DAMAGING WINDS WL BE THE PRIMARY SVR WEATHER THREAT...WHICH MAY CAUSE POWER OUTAGES AND DOWN TREES...ESPECIALLY NORTHERN NY INTO THE CPV. SYNOPTIC SCALE SHOWS DEVELOPING MID/UPPER LVL TROF ACRS THE CENTRAL GREAT LAKES WITH POTENT 5H VORT LIFTING FROM WESTERN NY INTO THE SLV BY 03Z TONIGHT. THIS ENERGY WL COMBINED WITH FAVORABLE LOW TO MID LVL WIND PROFILES TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND STORMS ACRS OUR FA FROM 21 UTC TO 06Z TONIGHT. THE LIMITING FACTOR WITH REGARDS TO HIGH END SVR WL BE AMOUNT OF INSTABILITY AND TIMING OF SYSTEM...FEEL BEST CHC FOR DAMAGING WINDS OF 60 MPH OR GREATER WL BE ACRS NORTHERN NY INTO THE CPV. THE LINE OF STORMS SHOULD WEAKEN ACRS CENTRAL/EASTERN VT AS INSTABILITY DECREASES FROM THE LOSS OF SFC HEATING. HAVE ALREADY NOTED SFC BASED CAPE PARAMETERS DECREASING AS MID LVL CLOUDS MOVE INTO OUR REGION...WITH LAPS SHOWING VALUES BTWN 1500 AND 2000 J/KG...THIS COULD LIMIT AREAL COVERAGE/INTENSITY OF STORMS ACRS OUR CWA. WL CONT TO MENTION DAMAGING WINDS IN FCST THRU 04Z TONIGHT...MAINLY FROM THE CPV AND POINTS WESTWARD. MANY OF THE MESO MODELS SHOW A CONVECTIVE LINE OF STORMS DEVELOPING ACRS WESTERN NY/PA THIS AFTN...QUICKLY LIFTING NE AND IMPACTING OUR REGION BTWN 21Z AND 03Z THIS EVENING...WITH GREATEST PROGGED COMPOSITE REFLECTIVITY STRUCTURES ACRS NORTHERN NY. OTHERWISE...WL TAPER LIKELY/CAT POPS TO CHC WORDING AFT MIDNIGHT WITH TEMPS DROPPING BACK INTO THE 50S MTNS TO 60S VALLEYS. SFC GRADIENT SHOULD PREVENT WIDESPREAD FOG FORMATION. MAYBE A FEW PATCHY AREAS IN THE DEEPER VALLEYS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 415 PM EDT TUESDAY...MID/UPPER LVL TROF WL BUILD ACRS THE NE CONUS FOR WEDS THRU THURS NIGHT...RESULTING IN MUCH COOLER AND DRIER AIR...ESPECIALLY BY THURS. LATEST PROGS CONT TO SHOW ANOTHER 5H VORT IN THE FLW ALOFT...ALONG WITH A RIBBON OF ENHANCED 850 TO 500MB RH...WHICH MAY PRODUCE AN ISOLATED TO SCATTERED THREAT FOR SHOWERS ON WEDS. INSTABILITY IS LIMITED...SO ANTICIPATING ISOLATED/SCATTERED SHOWERS WITH AN EMBEDDED RUMBLE OF THUNDER...BEST SFC BASED CAPE IS WELL TO OUR SOUTH. CWA WL BE UNDER LLVL CAA ON WEDS...WITH PROGGED 85H TEMPS DROPPING BTWN 8C (SLV) TO 12C (CT RIVER VALLEY)...SUPPORTING HIGHS IN THE 60S DACKS TO L/M 70S SLV/NEK/MTNS OF VT...MID/UPPER 70S CPV...TO L80S NEAR VSF. EXPECTING TEMPS MAINLY IN THE U40S TO U50S ON WEDS NIGHT...WITH PARTLY CLOUDY SKIES. BY THURS INTO THURS NIGHT...1024MB SFC HIGH PRES BUILDS DIRECTLY OVERHEAD...WITH MID/UPPER LVL TROF AXIS ACRS OUR CWA. THIS ULVL SUPPORT WL COMBINED WITH SOME SFC HEATING/LEFTOVER BL MOISTURE TO PRODUCE DIURNALLY DRIVEN CUMULUS CLOUDS...ESPECIALLY ACRS THE TRRN ON THURS. PROGGED 85H TEMPS FALL ANOTHER COUPLE OF DEGREES AND RANGE BTWN 6-9C ON THURS...SUPPORTING HIGHS IN THE 60S MTNS TO 70S VALLEYS. A COOL NIGHT IS ANTICIPATED ON THURS NIGHT WITH SOME FOG POSSIBLE...WITH LIGHT WINDS AND CLR SKIES...TEMPS WL FALL BACK INTO THE U30S/L40S COLDER VALLEYS TO U40S/L50S CPV/UHI. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 416 PM EDT TUESDAY...THIS PERIOD WL FEATURE A TRANSITION BTWN MID/UPPER LVL TROF INTO A FAST WESTERLY FLOW ALOFT...BEFORE ANOTHER TROF DEVELOPS BY EARLY NEXT WEEK. TIMING OF INDIVIDUAL S/W FEATURES IN THE FLW ALOFT AND AMOUNT OF AVAILABLE MOISTURE WL BECOME INCREASINGLY MORE DIFFICULT ON SAT/SUN INTO EARLY NEXT WEEK. SFC HIGH PRES SHOULD KEEP FRIDAY AND SATURDAY DRY WITH TEMPS NEAR NORMAL ON FRIDAY AND SLIGHTLY ABOVE NORMAL VALUES BY SATURDAY. THE THREAT FOR SHOWERS/STORMS INCREASES ON SUNDAY INTO MONDAY...ASSOCIATED WITH EMBEDDED S/W ENERGY AND SFC BOUNDARY. BEST CHC FOR THUNDERSTORMS WL BE NEXT MONDAY...WHEN THE COMBINATION OF ULVL SUPPORT INTERACTS WITH BEST LLVL INSTABILITY. WL KEEP POPS AT CHC FOR SUNDAY/MONDAY AND WAIT FOR BETTER TIMING WITH TROF DEVELOPMENT BEFORE INCREASING TO LIKELY. PROGGED 85H TEMPS WARM BTWN 14-16C AHEAD OF APPROACHING BOUNDARY BY 00Z MONDAY...SUPPORTING HIGHS MAINLY IN THE 80S. SOME INCREASE IN LLVL MOISTURE WITH DWPTS WARMING BACK INTO THE 60S...WL INCREASE THE HUMIDITY VALUES...ESPECIALLY BY SUNDAY NIGHT INTO MONDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THROUGH 00Z THURSDAY...SEVERE THUNDESTORM WATCH UNTIL MIDNIGHT FOR THE POTENTIAL OF DAMAGING WINDS OF 50KTS OR GREATER. HAVE INCLUDED VRB 20-30KT GUSTS 40-50KT FOR AN HOUR OR SO. WINDS WILL PROBABLY GUST OUT OF A WESTERLY DIRECTION, BUT TOO UNCERTAIN TO BE SPECIFIC. BEST GUESS IS STARTING AROUND 00Z AT KPBG/KSLK/KMSS AND 0030Z AT KBTV AND 0130 AT KRUT AND 02Z AT MPV. HAVE OBSERVED WINDS GUSTED TO 57KT AT KGTB EARLIER AT NEAR 23Z. FLIGHT CONDITIONS WILL LIKELY BE LOWERED TO IFR AT TIMES FOR ABOUT AN HOUR BUT WITH SOME UNCERTAINTY KEPT IT IN FOR A COUPLE HOURS. WILL HANDLE STORMS WITH TEMPO GROUPS AS THEY DEVELOP. WINDS WILL ONCE AGAIN BE GUSTY OUT OF THE SOUTHWEST ON WED AFTER 12Z WITH A SCT CLOUD DECK. SOME CHANCE OF -SHRA/TSRA AGAIN WED BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME. OUTLOOK 00Z THURSDAY THROUGH SUNDAY... 00Z THU - SUN...VFR UNDER HIGH PRESSURE. ISOLATED TERRAIN DRIVEN MVFR SHOWERS POSSIBLE THURSDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...TABER AVIATION...NEILES/SISSON
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 634 PM EDT TUE JUL 8 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-092245- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 8:21 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
821 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND GST SARANAC LAKE 44.33N 74.13W
07/08/2014 E60 MPH FRANKLIN NY AMATEUR RADIO
&&
EVENT NUMBER BTV1400105
HANSONLocal storm report, Jul 8, 8:32 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
832 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG MOOERS 44.96N 73.58W
07/08/2014 CLINTON NY PUBLIC
TREES DOWN.
&&
EVENT NUMBER BTV1400106
HANSONLocal storm report, Jul 8, 8:52 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
852 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG MOOERS 44.96N 73.58W
07/08/2014 CLINTON NY PUBLIC
TREES DOWN.
0725 PM TSTM WND DMG CRANBERRY LAKE 44.22N 74.84W
07/08/2014 ST. LAWRENCE NY EMERGENCY MNGR
TREES DOWN. FROM NY STATE OEM. TIME ESTIMATED FROM
RADAR.
0730 PM TSTM WND DMG GOUVERNEUR 44.34N 75.46W
07/08/2014 ST. LAWRENCE NY TRAINED SPOTTER
TREE BRANCHES DOWN... POWER OUTAGES.
0752 PM FUNNEL CLOUD POTSDAM 44.67N 74.98W
07/08/2014 ST. LAWRENCE NY PUBLIC
FUNNEL CLOUD REMAINED ALOFT. REPORT RELAYED FROM NWS
ALBANY.
0755 PM TSTM WND GST 5 SW POTSDAM 44.62N 75.05W
07/08/2014 E80 MPH ST. LAWRENCE NY PUBLIC
TREES DOWN
0757 PM TSTM WND DMG CANTON 44.60N 75.17W
07/08/2014 ST. LAWRENCE NY TRAINED SPOTTER
LARGE TREE LIMBS DOWN
0800 PM TSTM WND GST POTSDAM 44.67N 74.98W
07/08/2014 E65 MPH ST. LAWRENCE NY PUBLIC
0818 PM TSTM WND GST SARANAC LAKE 44.33N 74.13W
07/08/2014 E60 MPH FRANKLIN NY AMATEUR RADIO
&&
EVENT NUMBER BTV1400106 BTV1400100 BTV1400099 BTV1400101 BTV1400103
BTV1400102 BTV1400104 BTV1400105
HANSONLocal storm report, Jul 8, 9:03 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
903 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG TUPPER LAKE 44.22N 74.46W
07/08/2014 FRANKLIN NY EMERGENCY MNGR
TREES AND WIRES DOWN
&&
EVENT NUMBER BTV1400107
HANSONLocal storm report, Jul 8, 9:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
924 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG HOGANSBURG 44.97N 74.66W
07/08/2014 FRANKLIN NY TRAINED SPOTTER
TREE DOWN ON A HOUSE.
&&
EVENT NUMBER BTV1400108
HANSONLocal storm report, Jul 8, 9:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
939 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG SOUTH BURLINGTON 44.47N 73.17W
07/08/2014 CHITTENDEN VT TRAINED SPOTTER
TREE BRANCHES DOWN ON KENNEDY... SPEAR... AND DORSET
STREETS. ALSO... NO POWER IN SOUTH BURLINGTON AREA.
&&
EVENT NUMBER BTV1400109
TABERThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 53 min |
| Jul 8, 8:14 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 61 min |
| Jul 8, 8:43 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 62 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| Jul 8, 9:17 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 88 min |
| Jul 8, 10:02 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Essex, Lamoille, Orange, Orleans and 3 more | 88 min |
| Jul 8, 10:52 PM EDT | Special Weather Statement | BTV | Orange, Windsor | 53 min |
| Jul 9, 3:07 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 53 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.